Thunderstorm Wind, Neosho
- When
- June 3, 4:20 PM CST
- Where
- Neosho County, St Paul
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.520, -95.170
The public relayed the report.
An isolated severe storm produced a wind gust to 60 mph over southeast Kansas, on June 4th, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated severe storm produced a wind gust to 60 mph over southeast Kansas, on June 4th, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 3, 3:02 PM CST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 402 PM CDT Mon Jun 3 2019 .SHORT TERM...(This evening through Thursday night) Issued at 402 PM CDT Mon Jun 3 2019 Tonight-Tue: A mid-level shortwave will gradually strengthen as it moves from WY/CO across Northern KS tonight before slowly shearing as it crosses the Missouri Valley on Tue. This would bring a weak sfc trof into Western KS & perhaps Central KS very late tonight and Tue morning. This would bring another batch of showers & thunderstorms east across Northern & Central KS late tonight then across Northeast & Eastern KS Tue morning. The progress of the mid-level, but shearing shortwave should drive the modest convection out of KICT Country Tue morning. Until the shortwave approaches showers & thunderstorms would target Southeast KS this evening. A few thunderstorms occurring across Southeast KS may be quite strong with similar convection venturing across Northern & Central KS late tonight. Tue-Thu Night: Confidence on location of convection is lacking as mid-upper pattern is non-descript. For now nearly all facets of forecast have been kept intact. .LONG TERM...(Friday through Monday) Issued at 402 PM CDT Mon Jun 3 2019 Fri-Mon: The extended range still appears unsettled a strong upper level 500mb trough will slowly push through the region. The main difference between the long range models is how they handle a tropical plume of moisture for the end of the week. The GFS and ECMWF both fully integrate this moisture in and provide a wide areal coverage of convection across the Great Plains. The GFS pulls much of this moisture into the CWA indicating a good chance for some significant rain once again while the ECMWF is a little more progressive with this activity and pushes the bulk of the convection southeast of the CWA. Due to inconsistencies with the extended range, confidence is rather low for the precipitation. Temperature wise, most of the models are more in agreement keeping the temperatures near or a little below normal for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1244 PM CDT Mon Jun 3 2019 Convection location and timing remain the primary concern throughout this period. Models continue to struggle with the unstable, marginally capped and weakly forced environment. At this time, appears the HRRR and to a lesser extent the NAM have best handle on ongoing trends. Better moisture is present in southeast KS, and believe recent shower over Elk county is first of an expanding cluster of showers/thunderstorm that will move across southeast KS this afternoon. Suspect rest of the area would remain dry. While storms are likely on high plains again this evening, not clear how far east they will make it, with the northeast quarter of the state more likely to see precipitation than the southeast quarter overnight. Fairly decent signal for low potentially MVFR clouds to roll north late tonight, mainly along/east I-35, as low level moisture surges north. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 88 67 86 / 40 10 20 30 Hutchinson 69 89 65 86 / 40 10 20 30 Newton 68 88 66 85 / 40 20 20 30 ElDorado 68 87 67 85 / 40 20 20 30 Winfield-KWLD 68 87 67 85 / 30 10 20 30 Russell 65 88 63 87 / 50 0 20 20 Great Bend 66 88 63 86 / 40 0 20 30 Salina 68 89 66 88 / 50 10 30 30 McPherson 68 88 65 86 / 50 10 30 30 Coffeyville 68 87 69 85 / 40 30 10 40 Chanute 68 87 68 86 / 40 40 20 40 Iola 68 86 68 86 / 40 40 20 30 Parsons-KPPF 68 87 69 85 / 40 30 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...PJH
Hazardous Weather Outlook National Weather Service Wichita KS 513 PM CDT Mon Jun 3 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042215- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 513 PM CDT Mon Jun 3 2019 This Hazardous Weather Outlook is for much of Central, South-Central and Southeast Kansas. .DAY ONE...Tonight River flooding continues in parts of the area, more specifically the Arkansas and Neosho Rivers. For details you should continue to refer to the flood statements. Scattered thunderstorms will occur across far Southeast Kansas this evening with scattered thunderstorms venturing from the Western Plains across primarily Central Kansas later tonight with a few perhaps occurring in South-Central Kansas. A few of the thunderstorms that occur over far Southeast Kansas may be severe with hail around the size of quarters and 50 to 60 mph winds. The thunderstorms that move into Central and South-Central Kansas late tonight should produce primarily 40 to 50 mph gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday River flooding should continue on segments of the Arkansas and the Neosho River thru Tuesday night and possibly Wednesday. For further details you should continue to monitor all flood statements. Scattered to numerous thunderstorms are anticipated the rest of the work-week. The better chances for thunderstorms would occur from Thursday through Friday with chances diminishing over the weekend. While some thunderstorms may produce hail as large as nickels along with gusts around 50 mph, the greatest concerns are heavy rains, especially across Southeast Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ ES
Special Weather Statement
National Weather Service Wichita KS
445 PM CDT Mon Jun 3 2019
KSZ096-100-032245-
Labette KS-Neosho KS-
445 PM CDT Mon Jun 3 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 545 PM CDT.
* At 444 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Parsons...moving northeast at
15 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Parsons, Erie, St. Paul, Galesburg, Lake Parsons, Dennis and South
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3721 9508 3739 9552 3769 9531 3761 9509
3739 9509 3738 9508 3735 9507 3722 9507
TIME...MOT...LOC 2145Z 212DEG 15KT 3740 9526
MartinThe Tulsa radar (KINX), 154 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
The public relayed the report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840217.